CSN Login
Members Online: 11

what the heck is going ON??

bullfrog13's picture
bullfrog13
Posts: 216
Joined: Apr 2002

Hello ladies, I have a question. I started chemo 13 months ago. After my second treatment my monthy cycle completly stopped...I have not had a period in almost a year.. (hot flashes, night sweats the works blah blah) I am still on chemo and will be for another 3 months (so they tell me) but my hair has already returned and grown about 4 inches since Christmas, now my monthly period is trying to return. The Chemo is playing heck with it I think. I start my period and then have my weekly treatment and period comes to a screatchin halt, then in a few days it returns. This had been going on for the past month. has anyone else had this problem? should I be concerned? I mentioned it to my Dr last week and he said he was not a gynogolist... so now what?? I plan on asking my chemo nurses tomorrow, but any info anyone can provide may help me too.Thanks for listening and God Bless.
Jerilyn

marytres's picture
marytres
Posts: 145
Joined: May 2002

Hi, Jerilyn, my periods stopped when I was on the chemo too and the oncologist told me to tell him if my periods came back after I finished the chemo. Well, they did and he told me to come in so he could give me a shot to make sure my periods don't come back. I'm sorry to say that I don't remember the name of the shot but I've been having it every 3 months for almost 2 years now. The doctor said I shouldn't have my periods anymore. I'm 44 years old now. Don't know if I've been of any help but I would ask another oncologist if I were you. Take care, Marie

bullfrog13's picture
bullfrog13
Posts: 216
Joined: Apr 2002

Marie, I am also 44..and I was not aware that we should not ever have periods again. Am I just not being properly informed by DR or what? I guess I need to nag him more... took me 4 months of nagging about pain before I finally got persribtion for it... Thanks for the info..Jerilyn

jmears
Posts: 270
Joined: Jul 2001

I never got my periods back but my hair did start growing in when my chemo meds changed from AC to Taxotere. I was 43 then so my Oncologist didn't think my periods would come back. He said it depends on your age. If you are estrogen positive you will probably go on Tamoxifen and that messes with your cycles as well. My Gynocologist could tell I was finished with my periods when I had an exam. I think it is normal for the cycles to be messed up while taking all these drugs that effect cells and hormones. Good Luck Jamie

karbear
Posts: 166
Joined: Aug 2001

Hello Jerilyn, I stopped my peroid after the second chemo and when chemo finished I went a few months then I got my period again,even with being on tamoxifen. Now I receive Lupron shots every three months and that has worked. So far no periods, the doctor wants my body not to produce any estrogen so this seems to be helping. Only side effect is major fatigue,not sure what to blame for that..lol..best of luck to you. god bless,,karin

24242
Posts: 1417
Joined: Mar 2001

Aint this grand. I too had the period fun. Mine stopped 3rd chemo treatment after just loosing the locks of hair I had. New the chances of going into menapause state where there. I didn't have a period for sometime after my treatments ended think in radiation started to have one. They were all over the place. Lately didn't have one for months and then look out. Even had one that was 2 weeks long. Doctors tried things in the beginning but have to watch what they give.
Some doctors don't talk much about side affects because I think they think they scare people so nothing is said till you start bugging them about them.
Hang in there one day we will have none and hopefully few flashes.
Tara

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network